MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24686
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in an internal arteriovenous fistula.A 5.0 x40, 40cm gladiator elite balloon catheter was advanced for dilatation.However, during inflation, the balloon ruptured.The procedure was completed with another of the same device.No patient complications were reported and the patient's status is stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: a gladiator 5 x 40,24atm, 40cm was returned for analysis.A visual examination identified that the balloon was subjected to positive pressure.The returned device was attached to a boston scientific encore inflation unit and positive pressure was applied.The balloon was inflated to its rate of burst pressure as per gladiator specification for 30 seconds.A vacuum was then applied, and the device deflated within 10 seconds - this is within the deflation time as per gladiator specification.No issues were noted on deflation.The inflation device was verified before and after use.This inflation to rate of burst pressure was repeated three times with no leaks or drop in pressure noted.No issues were identified with balloon inflation or the balloon material.A visual and microscopic examination of the marker bands identified no issues which may potentially have contributed to the complaint incident.A visual and tactile examination identified no issues with the shaft.A visual and tactile examination identified no issues with tip of this device.No issues were identified during the product analysis.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in an internal arteriovenous fistula.A 5.0 x40, 40cm gladiator elite balloon catheter was advanced for dilatation.However, during inflation, the balloon ruptured.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.

Brand Name
GLADIATOR ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10999281
Report Number2134265-2020-17594
Device Sequence Number3477877
Product Code LIT
UDI-Device Identifier08714729809661
UDI-Public08714729809661
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/27/2023
Device Model Number24686
Device Catalogue Number24686
Device Lot Number0025474989
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2021
Initial Date Received by Manufacturer 12/01/2020
Supplement Date Received by Manufacturer01/27/2021
Initial Report FDA Received Date12/13/2020
Supplement Report FDA Received Date02/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR
Patient Weight43